Hey guys, I have not posted here in QUITE a long time, which is probably a good thing for anyone who is new here and not going so well. I was a regular here some time ago, and was brutally incapacitated with MAV. After getting on 50 mg of Topamax and sticking that out for a few years now, I am basically fine. I dont have any dizziness at all anymore, even when I get “triggered”. Now, if I push myself too much, which takes QUITE a bit to do, I just get headachy.
Anyway, I just went back to doing sports, and I am having a great time playing volley ball on Wed nights with some friends at a local gymn. However, I am finding out that at the end of the 2 hour session, I start to develop a headache. I am wondering, if I take some advil or tylenol before the session, might I be able to divert this or am I just asking for rebound trouble? I dont take ANY pain medications at any other time. If I get headachy, I just sleep it off and the next day I am fine. But if I can avoid it, I figure, why not do something? Does anyone know anything about this? I am leaving to go play volleyball in a couple of hours and thought that perhpas someone might have some info. Thanks again for your help!
And for those of you who are new and suffering, there is hope. Trust me on that. I was practically bed ridden and I’m playing volleyball now lol. Who would have thought.
Good to hear from someone who’s made such a good recovery
Just wondering…are you drinking water during your session? I know that if I exercised for that long, I would start to get a headache from being a bit dehydrated.
I have a feeling the painkiller-in-advance plan isn’t going to work unfortunately.
Thanks for your response. Actually you are 100% right. I remember thinking to myself,…“why didnt I bring water with me”? While everyone else was drinking water and gatorade, I had to grin and bear it lol. By the end of the session, yes, I had issues. More than likely it was dehydration. I figured maybe it was just too much exercise. 2 weeks ago was the session and was actually the first time I was back to sports in several years. Did great, and it felt great! I think I didnt go back to it sooner simply out of complacency and fear. I still have not been on an airplane or a cruise since though ;-). If I recall, my dizziness started at the end of January 2007. I think. Its so hard to recall now. But it’s been quite a while.
Glad you stopped by…and happy to hear Top still working well for you.
rich, im glad to hear u are so much better. do u know if topomax is available in canada?
Good to see you here again and glad you’re stable.
Two things come to mind here:
Don’t take anything at all because for some migraineurs, and according to Nick Silver, the use of painkillers can produce chronic symptoms in a person who just has the odd migraine attack. This could possibly screw things up for you.
It may not do anything as outlined in #1 and you might try taking aspirin before you play – say between 500 and 1000 mg. But do it infrequently.
Is there any chance that with time, you’re head will get used to it?
Best … Scott